Alert archive / New Mexico / Wind Advisories in 2019

Wind Advisory 2, NWS Albuquerque, NM

January 7, 2019

NWS Albuquerque, NM issued this wind advisory at Jan 7, 2019, 1:21 AM MST. It took effect at Jan 7, 2019, 2:35 AM MST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2019, 1:21 AM MST (08:21 UTC)
In effect from
Jan 7, 2019, 2:35 AM MST
Expired
Jan 7, 2019, 8:00 PM MST
In force
17 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted.

411 
WWUS75 KABQ 070821
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
121 AM MST Mon Jan 7 2019

...ANOTHER ROUND OF STRONG WINDS TODAY ACROSS PORTIONS OF THE 
SANGRE DE CRISTO MOUNTAINS AND NORTHEAST NEW MEXICO AS WELL AS THE
CENTRAL HIGHLANDS...

NMZ513>515-523-527-529-071900-
/O.NEW.KABQ.WI.Y.0002.190107T1100Z-190108T0300Z/
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Central Highlands-
Raton Ridge/Johnson Mesa-Northeast Highlands-
121 AM MST Mon Jan 7 2019

...WIND ADVISORY IN EFFECT FROM 4 AM EARLY THIS MORNING TO 8 PM
MST THIS EVENING...

The National Weather Service in Albuquerque has issued a Wind
Advisory, which is in effect from 4 AM early this morning to 8 PM
MST this evening. 

* LOCATION...Most of the Sangre de Cristo mountains, Northeast and
  Central Highlands and Raton Ridge and Johnson Mesa.

* WINDS...West to northwest 25 to 40 mph with gusts to around 50
  or 55 mph.

* TIMING...Winds will increase during the morning and reach peak
  speeds from midday to early evening before diminishing. 

* VISIBILITY...Localized reductions over the Sangre de Cristo 
  mountains due to patchy blowing snow. 

* LOCAL IMPACTS...Strong west to northwest winds will create
  strong crosswinds on north to south oriented highways, such as
  Interstate 25 in the Las Vegas area. Take action to secure 
  trash cans, lawn furniture, and other loose or lightweight 
  outdoor objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
3 follow-up statements
979 
WWUS75 KABQ 070935
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
235 AM MST Mon Jan 7 2019

...ANOTHER ROUND OF STRONG WINDS TODAY ACROSS PORTIONS OF THE
SANGRE DE CRISTO MOUNTAINS AND NORTHEAST NEW MEXICO AS WELL AS
THE CENTRAL HIGHLANDS...

NMZ528-071900-
/O.EXB.KABQ.WI.Y.0002.190107T0935Z-190108T0300Z/
Far Northeast Highlands-
235 AM MST Mon Jan 7 2019

...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING...

The National Weather Service in Albuquerque has issued a Wind
Advisory, which is in effect until 8 PM MST this evening. 

* LOCATION...The Far Northeast Highlands. 

* WINDS...West to northwest 25 to 40 mph with gusts to around 50 
  or 55 mph. 

* TIMING...Winds will increase early this morning and reach peak 
  speeds from midday to early evening before diminishing. 

* VISIBILITY...No widespread visibility restrictions are expected. 
 
* LOCAL IMPACTS...Strong west to northwest winds will create
  strong crosswinds on north to south oriented highways, including
  Interstate 25. Take action to secure trash cans, lawn 
  furniture, and other loose or lightweight outdoor objects.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$

NMZ513>515-523-527-529-071900-
/O.EXT.KABQ.WI.Y.0002.190107T0935Z-190108T0300Z/
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Central Highlands-
Raton Ridge/Johnson Mesa-Northeast Highlands-
235 AM MST Mon Jan 7 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS EVENING...

* LOCATION...Most of the Sangre de Cristo mountains, Northeast 
  and Central Highlands and Raton Ridge and Johnson Mesa. 

* WINDS...West to northwest 25 to 40 mph with gusts to around 50 
  or 55 mph. 

* TIMING...Winds will increase early this morning and reach peak 
  speeds from midday to early evening before diminishing. 

* VISIBILITY...Localized reductions over the Sangre de Cristo 
  mountains due to patchy blowing snow. 

* LOCAL IMPACTS...Strong west to northwest winds will create 
  strong crosswinds on north to south oriented highways, such as 
  Interstate 25 in the Las Vegas area. Take action to secure 
  trash cans, lawn furniture, and other loose or lightweight 
  outdoor objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
335 
WWUS75 KABQ 071836
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1136 AM MST Mon Jan 7 2019

...STRONG WINDS TO CONTINUE ACROSS PORTIONS OF THE SANGRE DE 
CRISTO MOUNTAINS AND NORTHEAST NEW MEXICO AS WELL AS THE CENTRAL 
HIGHLANDS...

NMZ513>515-523-527>529-080300-
/O.CON.KABQ.WI.Y.0002.000000T0000Z-190108T0300Z/
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Central Highlands-
Raton Ridge/Johnson Mesa-Far Northeast Highlands-
Northeast Highlands-
1136 AM MST Mon Jan 7 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* LOCATION...The Sangre de Cristo mountains, far northeast
  highlands, and central highlands within New Mexico.

* WINDS...West to northwest 25 to 40 mph with gusts to around 50 
  or 55 mph. 

* TIMING...Winds will remain strong through the afternoon,
  beginning to decrease in speed by early evening. 

* VISIBILITY...No widespread visibility restrictions are 
  expected.

* LOCAL IMPACTS...Strong west northwest winds will create strong 
  crosswinds on north to south oriented highways, including 
  Interstate 25. Take action to secure trash cans, lawn furniture,
  and other loose or lightweight outdoor objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
495 
WWUS75 KABQ 080255
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
755 PM MST Mon Jan 7 2019

NMZ513>515-523-527>529-080400-
/O.EXP.KABQ.WI.Y.0002.000000T0000Z-190108T0300Z/
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Central Highlands-
Raton Ridge/Johnson Mesa-Far Northeast Highlands-
Northeast Highlands-
755 PM MST Mon Jan 7 2019

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

Winds will continue to gradually diminish this evening but
widespread strong winds are no longer anticipated.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jan 6, 10:31 PM MST, 2 hours 50 minutes earlier.

Area forecast discussion, Jan 6, 10:31 PM MST, 2 hours 50 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1031 PM MST Sun Jan 6 2019

.AVIATION...
06Z TAF CYCLE
Fog prediction will be a challenge tonight for central and western
NM where high humidity, light winds, and clear skies are in place
over parts of the area. Guidance does not indicate any low vsbys at
terminals overnight but confidence is low that models are handling
boundary layer profiles and snow melt from Sunday very well. There
are low cigs in place from KFMN to KGUP but that does not preclude
the potential for fog development. Farther east, westerly winds are
still breezy and this will continue through Monday.

Guyer

&&

.PREV DISCUSSION...704 PM MST Sun Jan 6 2019...
.UPDATE...
Winds have tapered off across most of eastern NM therefore the wind
advisory has been cancelled. Westerly winds will remain elevated
overnight across the plains however the threat for hazardous winds
has ended.

Guyer

&&

.PREV DISCUSSION...235 PM MST Sun Jan 6 2019...
.SYNOPSIS...
A wintry mix of precipitation across western and central New Mexico
will continue to progress east tonight, with strong winds persisting
through northeast and east-central New Mexico this evening. Sunnier
skies are expected to move in west to east across the state Monday,
however day time highs will change little for most outside of a drop
in highs close to the New Mexico-Texas border. A backdoor cold front
will drop highs further across the east Tuesday, but they will actually
be near seasonal normals in the upper 40s to mid 50s. A fairly tame
weather pattern is expected through the work week, compared with
recent weeks. Temperatures warm up overall to end the week.

&&

.DISCUSSION...
Tonight...The axis of the upper level trough continues to progress
into western NM this afternoon, with strong SW winds out ahead of it
mixing down across northeast and east-central NM where Wind
Advisories have been hoisted. As originally thought, the near max
PWAT associated with this system just isn't being taken advantage of,
however it does seem rain and snow amts have been even lower than
expected thus far. Will have to wait and see until Monday morning
what the final tallies are for snowfall at the higher elevations. A
mix of snow/rain will continue ahead of the trough axis, and is
currently oriented along a SSW-NNE line through central NM. This
afternoon will be the prime time for additional wetting precip. and
snow accums for western and southern facing slopes of the central mtn
chain. By this evening, colder air aloft will push in behind the
trough axis transitioning most precip to snow for the higher elevs,
what little precip. there will be left by that point. Winds will also
begin to diminish overnight.

Monday...Conditions will continue to clear out west to east with a
fairly steady zonal flow setting up aloft. Although it will be
sunnier, colder air advecting in behind the front will keep daytime
highs fairly level with what has been observed today. The greatest
changes will be warmer temperatures near the NM/AZ border, and colder
highs near the NM/TX border. The pressure gradient aloft will also
remain fairly tight, with stronger winds still existing atop the
Sangre's on down to the Central Highlands Monday afternoon. Wind
Advisories may need to be hoisted again for this time period.

Tuesday-Wednesday...Zonal flow will relax Tue with a sfc backdoor
cold front swinging through eastern NM. This will drop highs back
even further for eastern NM with highs continuing to trend up across
the western half of the state. ABQ will remain fairly steady in
between in the low to mid 40s. High pressure will build over NM Wed
with southerly return flow starting to set up across the southeast.

Late Week...Models continue to tease the potential for sub-tropical
moisture to work its way beneath the ridge into southern NM Thu,
potentially producing some weak piddly showers. On the whole, the
weather pattern will be fairly tame with seasonable high temperatures
across the west, and a bit above normal for the East Plains. A
couple weak disturbances will try to work their way through the
region Fri and into the weekend, however the next best chance for any
meaningful wetting precipitation looks to hold off until the
following week.

24/RJH

&&

.FIRE WEATHER...
A surface cold front is crossing NM this afternoon and an upper
level short wave trough will cross tonight. Ahead of them will be
some rain and snow, with a drying trend behind them tonight and
Monday. Strong winds along the central mountain peaks and their east
slopes, as well as in northeast NM will be felt into this evening
and maybe again Monday. Lows tonight will be chillier than early
this morning but still generally above normal. Highs Monday will be
a little higher in the west but still below normal, and cooler in
the east but still above normal!

High pressure will build over the state Tuesday then shift east
Wednesday. A back door cold front will drop south through the
east Tuesday. Both days should be dry with light winds and
temperatures not all that far from normal.

A couple of weak upper level disturbances will cross NM. One
Wednesday night and another Thursday night. Both will only bring
light precipitation to southern portions of the CWA, south of I-40.

A weak ridge of high pressure will build toward NM Friday while
another weak disturbance could impact NM next weekend with some
precipitation, mainly in the west. Highs will be close to normal.

Areas of fair to good ventilation rates are forecast over the
eastern plains Monday, otherwise widespread poor rates expected
through the work week.

CHJ

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
None.

&&
Hazardous weather outlook, Jan 6, 2:59 AM MST, 22 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
259 AM MST Sun Jan 6 2019

NMZ501>540-071200-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
259 AM MST Sun Jan 6 2019

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

A winter storm system will traverse New Mexico today, bringing
additional snow accumulations through Sunday night of a dusting to
one inch to lower elevations of western and north central New
Mexico. Accumulations of 6 to 12 inches are likely in the higher
elevations of the Chuska, Gila, Jemez, Tusas, and Sangre de Cristo
Mountains above 8,000 feet, especially on western and southern
facing slopes.

Strong winds of 25 mph with gusts 35 to 45 mph will produce areas of
blowing snow atop the mountain peaks of the Tusas and Sangre de
Cristo Mountains Sunday and Sunday night. This will cause periods of
reduced visibility and hazardous travel conditions.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time. However, weather can
change very rapidly. Always use the latest forecasts, watches and
warning for planning purposes.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

28

Nearby

Wind Advisories in New Mexico, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.